• Kari's Avatar

    Kari started following

    User: CancerNews

  • Kari's Avatar

    Kari started following

    User: RachaelC@StF

  • Kari's Avatar

    Kari wrote on Janicem's wall

    Hi there. I see you are a survivor of cancer of unknown primary. Was that your diagnosis 7 months ago? Are you undergoing treatment now? I was diagnosed a year and several months ago and am being treated for breast cancer as that's the "best guess." Karyn

  • Kari's Avatar

    Kari shared an experience

    Oh No: I was diagnosed with adenocarinoma of unknown primary being treated as breast cancer. Cells were found in my bone with no evidence elsewhere, but looks consistent with breast cancer, Stage IV.

  • Kari's Avatar

    Kari shared an experience

    Drug or Chemo Therapy (Hormone therapy): I take hormone therapy - anastrazole (generic for Arimidex) orally once daily. It was difficult in a way for me to start taking the medicine because I felt fine with no symptoms. How would I know if my future symptoms were due to cancer or the side effects of the anastrazole? It can cause joint and bone pain just as bone mets themselves. I feel like I've aged 10 years over the last year. My hair is thinner, I'm not as strong, my skin has wrinkled and much of my muscle has turned to fat. However, I feel I can't complain because I'm still carrying on my life much as I did before. It's all just so surreal.

  • Kari's Avatar

    Kari shared an experience

    Drug or Chemo Therapy (Bone strengthening drugs): I asked my oncologist about taking a bone strengthening medication and he said that "would probably be OK." I switched oncologists. My sister died of breast cancer four months before my diagnosis, had bone mets, and had been receiving an infusion monthly to help strengthen her bones. I read about the recent approval of Denosumab for bone mets which could be given by injection and didn't have some of the side effects of the drug she'd been getting. My new oncologist started me on it right away. I haven't noticed any side effects from it and continue to get a monthly injection.